Alert archive / South Dakota / Flash Flood Warnings in 2012
Flash Flood Warning 3, NWS Rapid City, SD
NWS Rapid City, SD issued this flash flood warning at Jun 25, 2012, 5:43 PM MDT for Lawrence County, South Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2012, 5:43 PM MDT (23:43 UTC)
- Expired
- Jun 25, 2012, 9:49 PM MDT
- In force
- 4 hr
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, SD
The radar
The Rapid City radar (KUDX), 89 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WGUS53 KUNR 252343 FFWUNR SDC081-260530- /O.NEW.KUNR.FF.W.0003.120625T2343Z-120626T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RAPID CITY SD 543 PM MDT MON JUN 25 2012 THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL LAWRENCE COUNTY IN WEST CENTRAL SOUTH DAKOTA... * UNTIL 1130 PM MDT * AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAS FALLEN IN SPEARFISH CANYON BETWEEN SPEARFISH AND CHEYENNE CROSSING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SPEARFISH CANYON AND SPEARFISH. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... REDWATER RIVER...FALSE BOTTOM CREEK...HIGGINS GULCH...SPEARFISH CREEK...BEAVER CREEK...MALONEY CREEK...SPRING CREEK...JOHNSTON GULCH...CROW CREEK AND HUNGRY HOLLOW. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED ACROSS THE AREA OVER THE NEXT 1 TO 2 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4460 10367 4439 10377 4439 10401 4459 10391 $$ TRIMARCHI
2 follow-up statements
899 WGUS73 KUNR 260111 FFSUNR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 711 PM MDT MON JUN 25 2012 SDC081-260530- /O.CON.KUNR.FF.W.0003.000000T0000Z-120626T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE SD- 711 PM MDT MON JUN 25 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL LAWRENCE COUNTY UNTIL 1130 PM MDT... AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING OUT OF THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT 2 TO 5 INCHES OF RAIN HAS FALLEN OVER THE SPEARFISH CANYON AREA BETWEEN SPEARFISH AND CHEYENNE CROSSING SINCE LATE THIS AFTERNOON. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... AREAS NEAR AND ALONG HIGHWAY 14 FROM SPEARFISH CANYON TO SPEARFISH. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... REDWATER RIVER...FALSE BOTTOM CREEK...HIGGINS GULCH...SPEARFISH CREEK...BEAVER CREEK...MALONEY CREEK...SPRING CREEK...JOHNSTON GULCH...CROW CREEK AND HUNGRY HOLLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4460 10367 4439 10377 4439 10401 4459 10391 $$ TRIMARCHI
240 WGUS73 KUNR 260349 FFSUNR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 949 PM MDT MON JUN 25 2012 SDC081-260401- /O.CAN.KUNR.FF.W.0003.000000T0000Z-120626T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE SD- 949 PM MDT MON JUN 25 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL LAWRENCE COUNTY IS CANCELLED... NO REPORTS OF FLOODING WERE RECEIVED BY LAW ENFORCEMENT AGENCIES OR THE NATIONAL WEATHER SERVICE. THEREFORE THE FLASH FLOOD WARNING IS CANCELLED. LAT...LON 4460 10367 4439 10377 4439 10401 4459 10391 $$ RICHARDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:39 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 3:39 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
339 PM MDT MON JUN 25 2012
.DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE OVER
SOUTHEASTERN MT...WITH FRONTAL BOUNDARY/DRY LINE STRETCHING FROM
SOUTH CENTRAL MT...THROUGH EASTERN WY...AND INTO NORTHEASTERN CO.
UPPER LEVEL ANALYSIS HAS LARGE RIDGE OF HIGH PRESSURE CENTERED
OVER THE PLAINS...WITH LOW OFF THE PACIFIC NW COAST. WATER VAPOR
IMAGERY SHOWING MONSOONAL MOISTURE WRAPPING AROUND THE RIDGE INTO
THE NORTHERN PLAINS. A VERY WARM AND MOIST AIRMASS IS IN PLACE TO
THE NORTHEAST OF THE FRONTAL BOUNDARY...WITH HOT AND DRY
CONDITIONS GENERALLY TO THE SOUTH AND WEST OF THE BOUNDARY.
CURRENT TEMPS RANGE FROM THE LOWER 80S OVER PORTIONS OF
NORTHWESTERN SD TO THE UPPER 90S OVER PORTIONS OF NORTHEASTERN WY.
WIMDS ARE SOUTHEASTERLY...BREEZY ACROSS NORTHEASTERN WY AND
NORTHWESTERN SD. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
THE HIGHER TERRAIN OF EASTERN WY AND ARE TRACKING SLOWLY
NORTHEASTWARD.
HOT CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH TUESDAY...
WITH DRIER AIR MOVING INTO THE AREA DURING THE DAY AS FRONTAL
BOUNDARY MOVES SLOWLY EASTWARD. RIDGE WILL MOVE EAST AND WEAKEN BY
WEDNESDAY...WITH SOME COOLER AND DRIER AIR IN PLACE FOR MID WEEK.
THUNDERSTORM COVERAGE THROUGH TUESDAY NIGHT WILL BE ISOLATED TO
SCATTERED IN NATURE...MAINLY ACROSS NORTHERN AND WESTERN PORTIONS
OF THE CWA.
FOR LATE THIS AFTERNOON AND TONIGHT...ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL TRY TO PROGRESS NORTHEASTWARD ACROSS
NORTHEASTERN WY AND INTO WESTERN SD AS WEAK UPPER LEVEL ENERGY
PASSES AROUND THE RIDGE ACROSS CO...WY...AND INTO THE NORTHERN
PLAINS. CAPE IS HIGHEST TO THE EAST OF THE BOUNDARY THIS AFTERNOON
AND EVENING...WITH VALUES UP TO AROUND 4000 J/KG ACROSS FAR
NORTHEASTERN WY AND WESTERN SD. HOWEVER...STRONG CAP WILL BE IN
PLACE OVER MUCH OF WESTERN SD...WITH CAP THE WEAKEST OVER EASTERN
WY IN CLOSER VICINITY TO THE BOUNDARY. THERE IS POTENTIAL FOR
SEVERE STORMS...AND A WATCH HAS BEEN ISSUED FOR NORTHEASTERN WY
AND FAR WESTERN SD. THE MAIN THREATS FROM ANY STRONGER STORMS
WOULD BE LARGE HAIL AND STRONG WIND GUSTS. STORMS WILL LIKELY
DISSIPATE AS THEY MOVE FURTHER EAST ACROSS THE REGION LATER THIS
EVENING. MILD TEMPERATURES WILL CONTINUE TONIGHT WITH LOWS IN THE
60S AND LOWER 70S.
FRONTAL BOUNDARY WILL PROGRESS SLOWLY EAST INTO THE BLACK HILLS
AREA BY TUESDAY MORNING AND THEN GENERALLY STALL OUT OVER THE AREA
IN THE MORNING. FRONT WILL THEN MOVE SLOWLY EAST ACROSS WESTERN
SD IN THE AFTERNOON...BRINGING A MUCH DRIER AIRMASS EASTWARD.
THERMAL RIDGE WILL BE IN PLACE ACROSS FAR NORTHEASTERN WY AND
WESTERN SD DURING THE AFTERNOON...WITH 850MB TEMPERATURES
APPROACHING +35C. AS FRONT MOVES EASTWARD...WINDS WILL BECOME
SOUTHWESTERLY BEHIND THE FRONT AND INCREASE...ALLOWING VERY WARM
AIR TO MIX DOWN TO THE SURFACE AND LOWER DEWPOINTS SUBSTANTIALLY.
RED FLAG CONDITIONS WILL DEVELOP BY EARLY AFTERNOON ACROSS MUCH OF
THE WARNED AREA. HIGHS WILL GENERALLY RANGE FROM 98 TO 108 ON THE
PLAINS...WITH 90S OVER THE BLACK HILLS. HAVE DECIDED TO ISSUE A
HEAT ADVISORY FOR MUCH OF THE WESTERN AND SOUTH CENTRAL SD PLAINS
FOR THE AFTERNOON AS HEAT INDICES WILL REACH 100+. A FEW SHOWERS
AND THUNDERSTORMS ARE POSSIBLE AGAIN AS THE FRONT MOVES EAST IN
THE AFTERNOON AND EVENING...BUT THEY WOULD BE HIGH BASED AND
LIKELY ISOLATED.
A COOL FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT...BRINGING
BREEZY/WINDY CONDITIONS TO MUCH OF THE PLAINS OVERNIGHT...
ESPECIALLY THE NORTHWESTERN AND WEST CENTRAL SD PLAINS. WEDNESDAY
LOOKS TO BE MOSTLY SUNNY AND NOT AS HOT. HIGHS WILL BE IN THE 80S
AND LOWER 90S. THERE LOOKS TO BE A MINIMAL CHANCE FOR A SHOWER OR
THUNDERSTORM OVER THE AREA DURING THE AFTERNOON AND EVENING...BUT
WITH MINIMAL INSTABILITY IN PLACE AND NO SHORTWAVE OF SIGNIFICANCE...
WILL KEEP FORECAST DRY FOR NOW.
EXTENDED...LONG TERM GUIDANCE IN GOOD AGREEMENT BY KEEPING UPPER
LEVEL RIDGE IN PLACE OVER THE CENTRAL US. SOME FLUCTUATIONS IN
AMPLITUDE WILL OCCUR AS WEAK WAVES MOVE ALONG THE PERIPHERY OF RIDGE
ACROSS MT/ND/CANADIAN BORDER...WHICH MAY BRING A FEW -TSRA TO THE
AREA...BUT IT WILL LARGELY REMAIN DRY. TEMPERATURES WILL CLIMB BACK
WELL INTO THE 90S.
&&
.AVIATION...18Z TAFS
SCT-BKN CU DECK AROUND 4KFT IS EXPECTED ON THE SD PLAINS THROUGH
EARLY EVENING. ELSEWHERE...VFR CONDITIONS WILL PERSIST THROUGH THIS
EVENING. ISOLATED/SCATTERED -TSRA WILL DEVELOP WITH ERRATIC GUSTY
WINDS NEAR ANY STORMS AS WELL AS LOCALIZED MVFR CIGS. CONVECTION
WILL SLOWLY SLIP NORTH OVERNIGHT. BEST CHANCE AT THE KGCC TERMINAL
SO WILL MENTION THERE. LATE TONIGHT/EARLY TUESDAY
MORNING...PERSISTENT UPSLOPE FLOW MAY BRING MVFR VSBYS DUE TO BR ON
THE SD PLAINS.
&&
.FIRE WEATHER...AN UPPER LEVEL RIDGE WILL BREAK DOWN TUESDAY AS A
STRONG SURFACE TROUGH CROSSES THE FORECAST AREA. TEMPERATURES WILL
BE IN THE 90S TO AROUND 105 DEGREES...GUSTY SOUTHWESTERLY WINDS WILL
DEVELOP BEHIND THE TROUGH...AND LOW RELATIVE HUMIDITIES ARE
EXPECTED. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WITH
THE RED FLAG WARNING CONTINUING FOR TUESDAY.
&&
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 10 AM TUESDAY TO MIDNIGHT MDT TUESDAY
NIGHT FOR BADLANDS AREA-NORTHERN BLACK HILLS-NORTHWESTERN
SOUTH DAKOTA PLAINS-SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH
DAKOTA.
HEAT ADVISORY FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/
TUESDAY FOR BENNETT-CUSTER CO PLAINS-HAAKON-JACKSON-
MELLETTE-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-
PERKINS-SHANNON-SOUTHERN MEADE CO PLAINS-TODD-TRIPP-ZIEBACH.
WY...RED FLAG WARNING FROM 10 AM TUESDAY TO MIDNIGHT MDT TUESDAY
NIGHT FOR LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WYOMING BLACK HILLS.
&&
SHORT TERM...26
LONG TERM....HELGESON
AVIATION...HELGESONHazardous weather outlook, Jun 25, 2:35 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 235 PM MDT MON JUN 25 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 235 PM MDT (335 PM CDT) MON JUN 25 2012 ...RED FLAG WARNING FOR NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA TUESDAY... ...HEAT ADVISORY FOR MOST OF WESTERN SOUTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER NORTHEASTERN WYOMING THIS AFTERNOON AND OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA TONIGHT. ANY STORM COULD CONTAIN HAIL AND GUSTY WINDS. LATE THIS AFTERNOON AND THIS EVENING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND FROM THE NORTHERN BLACK HILLS INTO FAR NORTHWEST SOUTH DAKOTA. LARGE HAIL WILL BE A THREAT...ESPECIALLY NEAR MONTANA. DAMAGING WINDS WILL ALSO BE POSSIBLE OVER NORTHEASTERN WYOMING...THE BLACK HILLS...AND FAR NORTHWEST SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABOVE AVERAGE TEMPERATURES ARE EXPECTED THROUGH THIS WEEK WITH READINGS APPROACHING 100 DEGREES IN SPOTS ON TUESDAY. IT ALSO WILL BE DRY AND BREEZY OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA ON TUESDAY...AND THIS WILL CREATE ENHANCED FIRE DANGER. A RED FLAG WARNING IS IN EFFECT FOR TUESDAY. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED TUESDAY AFTERNOON AND EARLY EVENING OVER MOST OF WESTERN SOUTH DAKOTA. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THIS WEEK. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Jun 25, 3:29 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
329 PM MDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST WRIGHT 43.75N 105.50W
06/25/2012 E55 MPH CAMPBELL WY FIRE DEPT/RESCUE
FUNNEL CLOUDS SPOTTED AT 2035Z
&&
JBARDALALocal storm report, Jun 25, 3:30 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
330 PM MDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST WRIGHT 43.75N 105.50W
06/25/2012 E55.00 MPH CAMPBELL WY FIRE DEPT/RESCUE
&&
JBARDALASpecial weather statement, Jun 25, 4:45 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 445 PM MDT MON JUN 25 2012 SDZ024-025-252330- NORTHERN BLACK HILLS SD-NORTHERN FOOT HILLS SD- 445 PM MDT MON JUN 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 530 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TERRY PEAK...OR 7 MILES WEST OF DEADWOOD... MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DEADWOOD... LEAD... CENTRAL CITY... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4448 10399 4440 10369 4432 10382 4438 10405 TIME...MOT...LOC 2245Z 207DEG 3KT 4439 10387 HELGESON
Special weather statement, Jun 25, 5:00 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 500 PM MDT MON JUN 25 2012 WYZ054-252345- NORTHERN CAMPBELL WY- 500 PM MDT MON JUN 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMPBELL COUNTY UNTIL 545 PM MDT... AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF WYODAK...OR 10 MILES NORTHEAST OF DOWNTOWN GILLETTE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN CAMPBELL COUNTY NORTHEAST OF GILLETTE. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4463 10527 4440 10508 4430 10547 4447 10556 TIME...MOT...LOC 2300Z 248DEG 14KT 4442 10539 HELGESON
Special weather statement, Jun 25, 5:05 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
505 PM MDT MON JUN 25 2012
SDZ027-029-041-252345-
FALL RIVER SD-SOUTHERN BLACK HILLS SD-SOUTHERN FOOT HILLS SD-
505 PM MDT MON JUN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FALL RIVER AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 545 PM MDT...
AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
MORRISEY TO 10 MILES SOUTHWEST OF PROVO...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
EDGEMONT...
PROVO...
ARDMORE...
RUMFORD...
DEWEY...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4299 10405 4301 10406 4357 10406 4364 10374
4299 10346
TIME...MOT...LOC 2305Z 254DEG 27KT 4343 10430 4308 10388
HELGESONSpecial weather statement, Jun 25, 5:19 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
519 PM MDT MON JUN 25 2012
SDZ012-024-025-260000-
BUTTE SD-NORTHERN BLACK HILLS SD-NORTHERN FOOT HILLS SD-
519 PM MDT MON JUN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE AND EXTREME
SOUTHWESTERN BUTTE COUNTIES UNTIL 600 PM MDT...
AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DOWNTOWN SPEARFISH...MOVING
NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DEADWOOD...
DOWNTOWN SPEARFISH...
CENTRAL CITY...
SAINT ONGE...
WHITEWOOD...
THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 5 AND
28...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4447 10357 4444 10357 4433 10382 4443 10404
4467 10390
TIME...MOT...LOC 2319Z 219DEG 6KT 4445 10391
HELGESONThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:34 AM MDT | Red Flag Warning | UNR | 40 hr | |
| Jun 25, 3:05 PM MDT | Heat Advisory | UNR | Bennett, Custer, Haakon, Jackson, Meade, Mellette and 6 more | 28 hr |
| Jun 25, 4:45 PM MDT | Special Weather Statement | UNR | Lawrence | 45 min |
| Jun 25, 5:05 PM MDT | Special Weather Statement | UNR | Fall River | 40 min |
| Jun 25, 5:19 PM MDT | Special Weather Statement | UNR | Lawrence | 41 min |
| Jun 25, 5:21 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Fall River | 54 min |
| Jun 25, 5:53 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Fall River, Pennington | 52 min |
Nearby
Flash Flood Warnings in South Dakota, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.